Is it okay to to undergo waxing or IPL while I'm on Accutane?

I'm on my 4th month of using accutane, which is supposed to be the 5th month but i stopped using it for almost a month, because my doctor's clinic is far away from us, i have to travel for 5hours just to get there. And as we all know, i can't buy med without the doctors' prescription. And for some time i've tried waxing my underarms, and so far i haven't seen any side effects and i'm thinking trying IPL, should i go for it? Considering that i'm not done with my course of accutane?

Doctor Answers 1

Accutane and Laser treatments

Thank you for your question. A side effect of Accutane is skin sensitivity and an increase risks of scarring if any trauma or injury is done to the skin, which includes cosmetic procedures such as chemical peels, microdermabrasions, laser treatments, etc. I generally recommend my patients to wait at least 6 months after stopping Accutane before having any cosmetic procedures done to the skin. I highly recommend you consult with your prescribing physician regarding your questions and concerns. Good luck and take care.

Las Vegas Dermatologist
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.